# SDR 2025FA0000207

- Difficulty date: October 17, 2024
- Submitted: March 25, 2025
- Operation: General aviation
- Aircraft: N81481
- Make and model: Piper PA-32R-301
- Aircraft serial: 32R8013049
- Aircraft time: 3,970 hours
- Engine: Lyc IO540K1G5D
- Engine time: 3,970 hours
- Propeller: Hartzl HCC3YR
- System (JASC): 7160 · Engine Air Intake System
- Part: Intake Duct
- Condition: Incorrect
- Location: Engine
- Stage of operation: CR
- How discovered: V
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

AIRCRAFT DEPARTED AIRPORT AND AFTER APPROXIMATELY 10 MINUTES INTO FLIGHT, AIRCRAFT HAD LEVELED OUT AT CRUISE ALTITUDE OF 7,000 FEET. AIRCRAFT EXPERIENCED A LOSS OF POWER WHICH RESULTED IN THE AIRCRAFT IMPACTING THE GROUND ON ITS BELLY AND SLIDING SIDEWAYS INTO A UTILITY POLE SEPARATING THE EMPENNAGE AND LEFT WING FROM THE FUSELAGE. INVESTIGATION REVEALED THE AIR INLET HOSE WAS WORN AND APPEARED TO EASILY COLLAPSE DUE TO THE INTERNAL WIRE BEING LOOSE AND DETACHED FROM THE HOSE. THE COLLAPSED HOSE WOULD RESTRICT AIR INTO THE ENGINE. AS MORE POWER IS REQUESTED, MORE SUCTION WOULD BE APPLIED TO THE HOSE CAUSING THE HOSE TO COLLAPSE RESTRICTING THE AIR FLOW. FURTHER INVESTIGATION REVEALED THE HOSE INSTALLED ON THE AIRCRAFT IS NOT THE CORRECT PART.
